Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Started bleeding after depo shot. Pelvic ultrasound normal. Should I be worried?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
I took my depo on August 12. I have been bleeding for the last 4 weeks. I did go get a pelvic ultrasound and a pelvic exam last week, both normal. I want to know if I take my depo early will it help stop the bleeding?
Posted Fri, 9 Nov 2012 in Birth Control
Answered by Dr. Timothy Raichle 1 hour later
Hello, I would be happy to help you with your question.

You are not due to for the next shot until early November, but there is absolutely no harm in getting the shot early. Even in my own practice, I have had patients that seem to have breakthrough bleeding during the last 2 weeks, and in these patients, I will have them get the shot every 10 weeks instead.

So go ahead and get the shot now. In the setting of your recent normal evaluation, I am confident that this will stop your bleeding.

I hope this helps. Please remember to rate this question / give me feedback. Please ask if you have more questions!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor